Oklahoma, 2015

Heat in Oklahoma, July 23 to 31, 2015

July 23 to 31, 2015 · NWS OUN · 1 event in 1 county or zone

With high pressure in place, heat indices ranged from 98 to 107 degrees between the 23rd and the 31st. The Emergency Medical Services Authority reported 59 calls for heat related injuries over this period.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
59
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

With high pressure in place, heat indices ranged from 98 to 107 degrees between the 23rd and the 31st. The Emergency Medical Services Authority reported 59 calls for heat related injuries over this period. This heat event continued into August through the 5th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 23, 3:35 AM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Jul 23, 3:35 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
435 AM CDT THU JUL 23 2015

.DISCUSSION...
THE STORMS THIS MORNING SHOULD BE ONE LAST HOORAH FOR CONVECTION
FOR A FEW DAYS. STORMS WILL AT LEAST PERSIST ACROSS NORTH CENTRAL
OKLAHOMA WHILE THE HRRR AND RAP SHOW THE CHANCE OF STORMS
DEVELOPING FARTHER SOUTH AS WELL. DID EXPAND THE SLIGHT CHANCE
POPS FARTHER SOUTH GIVEN THE HRRR AND RAP SIGNAL. EXPECT STORMS TO
HAVE MOVED EAST OF THE AREA AND/OR DISSIPATED BY EARLY THIS
AFTERNOON.

FOCUS REMAINS ON HEAT OVER THE NEXT FEW DAYS. GFS INITIALIZED
DEWPOINTS WAY TOO LOW THIS MORNING OVER THE AREA SO BLENDED WENT
WELL ABOVE BLENDED INITIALIZATION FOR DEWPOINTS. TEMPERATURES WILL
BE HIGH THIS AFTERNOON ALTHOUGH NOT CRAZY HIGH... BUT DEWPOINTS
EXPECTED TO REMAIN IN THE LOW TO MID 70S WILL BRING HEAT INDEX
VALUES OVER 110 IN SOME AREAS. HAVE ISSUED A HEAT ADVISORY FOR THE
NORTH CENTRAL... CENTRAL AND SOUTHEAST FOR THIS AFTERNOON. HEAT
WILL CONTINUE TO BE THE PRIMARY WEATHER STORY OVER THE NEXT FEW
DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  96  75  98  75 /  20   0   0   0
HOBART OK        100  76 102  75 /  10  10   0   0
WICHITA FALLS TX  99  77 100  77 /  10  10   0   0
GAGE OK           99  73 100  73 /  10  10  10  10
PONCA CITY OK     95  77  99  77 /  40  10   0   0
DURANT OK         98  77  99  76 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
     FOR OKZ006>008-011>013-017>020-024>026-029>032-042-043-047-
     048-051-052.

TX...NONE.
&&
Hazardous weather outlook, Jul 23, 3:54 AM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
454 AM CDT THU JUL 23 2015

OKZ004>048-050>052-TXZ083>090-241000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
454 AM CDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS MORNING ACROSS
PORTIONS OF NORTHERN OKLAHOMA AND PERHAPS CENTRAL OKLAHOMA NEAR A
WEAK FRONT. SEVERE WEATHER IS NOT ANTICIPATED. THE MAIN HAZARDS
FROM ANY STORM THIS MORNING ARE LOCALLY HEAVY RAINFALL WHICH MAY
CAUSE FLOODING...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY
WINDS UP TO 40 MPH.

.HEAT...
HOT WEATHER WILL OCCUR TODAY WITH TRIPLE DIGIT HEAT INDICES THIS
AFTERNOON INTO EARLY EVENING ACROSS MUCH OF THE AREA. PLEASE
EXERCISE HEAT SAFETY GUIDELINES...AND LIMIT EXPOSURE TO EXTREME
HEAT THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR LOCATIONS
EAST OF A CHEROKEE TO WATONGA TO ADA TO MADILL LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.HEAT...
A PROLONGED PERIOD OF HOT CONDITIONS IS EXPECTED...WITH TRIPLE
DIGIT HEAT INDICES EACH AFTERNOON FRIDAY THROUGH AT LEAST MONDAY AS
HIGH PRESSURE BUILDS INTO THE SOUTHERN PLAINS REGION. PLEASE
EXERCISE HEAT SAFETY GUIDELINES...AND LIMIT EXPOSURE TO EXTREME
HEAT DURING THE AFTERNOON HOURS.

.THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL RETURN TO NORTHERN OKLAHOMA LATE
SATURDAY INTO SUNDAY...THEN AGAIN LATE TUESDAY INTO WEDNESDAY.
AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Oklahoma

When
July 23, 7:00 AM CST to July 31, 10:00 PM CST
Where
Oklahoma forecast zone
Injuries
59 direct, 0 indirect
Reported by
Local Official
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590744.